Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 30, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 2, 2019, 5:59 PM CDT for Columbia County, Dane County, Sauk County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2019, 5:59 PM CDT (22:59 UTC)
- Expired
- Jul 2, 2019, 6:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbia County, WI, Dane County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 94 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
134 WUUS53 KMKX 022259 SVRMKX WIC021-025-111-022330- /O.NEW.KMKX.SV.W.0030.190702T2259Z-190702T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Milwaukee/Sullivan WI 559 PM CDT Tue Jul 2 2019 The National Weather Service in Milwaukee/Sullivan has issued a * Severe Thunderstorm Warning for... Southwestern Columbia County in south central Wisconsin... Southeastern Sauk County in south central Wisconsin... Northwestern Dane County in south central Wisconsin... * Until 630 PM CDT. * At 559 PM CDT, a severe thunderstorm was located near Prairie Du Sac, moving southeast at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Waunakee, Windsor, Prairie Du Sac, Sauk City, Lake Wisconsin, Deforest, Lodi, Dane, Arlington, Merrimac, Harmony Grove, Morrisonville, Okee and Devils Lake St Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4345 8975 4335 8926 4310 8940 4328 8985 TIME...MOT...LOC 2259Z 292DEG 24KT 4333 8967 HAIL...<.75IN WIND...60MPH $$ STUMPF
3 follow-up statements
478
WWUS53 KMKX 022310
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
610 PM CDT Tue Jul 2 2019
WIC111-022319-
/O.CAN.KMKX.SV.W.0030.000000T0000Z-190702T2330Z/
Sauk WI-
610 PM CDT Tue Jul 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAUK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4327 8972 4328 8971 4331 8973 4336 8967
4336 8965 4338 8960 4342 8960 4335 8926
4310 8940 4325 8976
TIME...MOT...LOC 2309Z 292DEG 24KT 4330 8958
$$
WIC021-025-022330-
/O.CON.KMKX.SV.W.0030.000000T0000Z-190702T2330Z/
Columbia WI-Dane WI-
610 PM CDT Tue Jul 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN COLUMBIA AND NORTH CENTRAL DANE COUNTIES...
At 609 PM CDT, a severe thunderstorm was located over Lodi, or near
Lake Wisconsin, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Waunakee, Windsor, Sauk City, Lake Wisconsin, Deforest, Lodi, Dane,
Arlington, Merrimac, Harmony Grove, Okee and Morrisonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4327 8972 4328 8971 4331 8973 4336 8967
4336 8965 4338 8960 4342 8960 4335 8926
4310 8940 4325 8976
TIME...MOT...LOC 2309Z 292DEG 24KT 4330 8958
HAIL...<.75IN
WIND...60MPH
$$
STUMPF337
WWUS53 KMKX 022313
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
613 PM CDT Tue Jul 2 2019
WIC021-025-022330-
/O.CON.KMKX.SV.W.0030.000000T0000Z-190702T2330Z/
Columbia WI-Dane WI-
613 PM CDT Tue Jul 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN COLUMBIA AND NORTH CENTRAL DANE COUNTIES...
At 613 PM CDT, a severe thunderstorm was located over Lodi, or near
Lake Wisconsin, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Waunakee, Windsor, Sauk City, Lake Wisconsin, Deforest, Lodi, Dane,
Arlington, Merrimac, Harmony Grove, Okee and Morrisonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4327 8972 4328 8971 4331 8973 4336 8967
4336 8965 4338 8960 4342 8960 4335 8926
4310 8940 4325 8976
TIME...MOT...LOC 2313Z 292DEG 24KT 4329 8954
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
STUMPF895
WWUS53 KMKX 022326
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
626 PM CDT Tue Jul 2 2019
WIC021-025-022336-
/O.EXP.KMKX.SV.W.0030.000000T0000Z-190702T2330Z/
Columbia WI-Dane WI-
626 PM CDT Tue Jul 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLUMBIA AND
NORTH CENTRAL DANE COUNTIES WILL EXPIRE AT 630 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 4327 8972 4328 8971 4331 8973 4336 8967
4336 8965 4338 8960 4342 8960 4335 8926
4310 8940 4325 8976
TIME...MOT...LOC 2326Z 292DEG 24KT 4326 8943
$$
STUMPFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:53 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 2, 3:53 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 353 PM CDT Tue Jul 2 2019 .SHORT TERM... Tonight and Wednesday...Forecast Confidence is medium. Thunderstorm development will likely continue at least on a scattered basis along the swd moving gust front over se WI. Small hail and gusty winds are expected. Additional isolated to scattered development is possible farther to the west. The thunderstorm threat should diminish early this evening as the gust front moves into nrn IL. A weak cool front will pass tnt but moist conditions will likely lead to some fog and stratus. For Wed, the weak cool front and outflow boundaries will likely set up from ne IA into nw IL but remain sufficiently close for chances for more tstorms for sw WI. Dry conditions are expected for the MKE metro area and locations to the north. .LONG TERM... Wednesday night and Independence Day...Forecast confidence medium. High pressure over the eastern U.S. and weak low pressure in the plains will bring light east to southeast flow to start the evening. Southwest flow will increase overnight and may push into southwest Wisconsin creating a boundary across the region. Shortwaves will continue to move through bringing small rain and thunderstorm chances overnight. The surface boundary looks to shift north during the day on Independence Day as surface low pressure moves across Minnesota. A shortwave will be moving through and a lake breeze may provide some focus for storms. There looks to be 1000-2000 J or more of instability that could be surface based. Shear is not impressive, around 20 knots, and there's isn't any upper jet support, but can't rule out severe potential at this time due to the instability. Mid level ridging pushes in later in the evening and overnight so there may be lull in the activity during that time. Friday through Tuesday...Forecast confidence medium. Weak surface low pressure is expected to move across the state Friday followed by a mid level shortwave. Friday could be dry ahead of the low but with instability can't totally rule out thunderstorms. There are better chances for post frontal precip Friday evening or night. Following the low north northeast winds will bring somewhat milder temperatures and lower humidity starting Saturday. High pressure will move north of Wisconsin on Saturday and Sunday bringing light east winds. Mid level riding or zonal flow will dominate. There is a good chance for dry weather Saturday and Sunday. Rain chances return Monday or Tuesday as we return to a southwest flow pattern. && .AVIATION(21Z TAFS)...Sct-bkn035-050 cumulus or cumulus congestus this afternoon and early evening. Sct tstorms will continue to affect srn WI into the early evening. Areas of low stratus anywhere from 200-1500 feet are expected to develop after midnight and last several hours beyond sunrise on Wed. Areas of mainly light fog of 1-3SM, locally lower, are also expected to develop after midnight. The fog and stratus will then lift into sct030-040 cumulus for the afternoon. && .MARINE...Prevailing winds will remain relatively light this week along with low wave heights. Intermittent areas of dense fog will be possible during the week due to a humid airmass over the relatively cool waters of Lake MI. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Tonight/Wednesday and Aviation/Marine...Gehring Wednesday Night through Tuesday...Marquardt
Hazardous weather outlook, Jul 2, 5:12 PM CDT, 47 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 512 PM CDT Tue Jul 2 2019 WIZ046-047-051-052-056>060-062>072-032215- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 512 PM CDT Tue Jul 2 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms will gradually diminish across the area this evening. There remains a Marginal Risk for severe thunderstorms into the early evening, with strong winds the main concern. Local heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Thunderstorm chances will continue on a near daily basis through Saturday .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times this week. LMZ643>646-032215- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 512 PM CDT Tue Jul 2 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Scattered thunderstorms will gradually diminish across the area this evening. There remains a Marginal Risk for severe thunderstorms into the early evening, with strong winds the main concern. Patchy fog will continue. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Thunderstorm chances will continue on a near daily basis through Saturday. Patchy fog is possible. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-032215- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 512 PM CDT Tue Jul 2 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Scattered thunderstorms will gradually diminish across southern Lake Michigan this evening. There remains a Marginal Risk for severe thunderstorms into the early evening, with strong winds the main concern. Patchy fog will continue. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Thunderstorm chances will continue on a near daily basis through Saturday. Patchy fog will be possible at times as a humid airmass remains across the cooler water. This risk will be greatest across the northern half of the lake. www.weather.gov/mkx MBK
In the hours before
Special weather statement, Jul 2, 5:15 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
515 PM CDT Tue Jul 2 2019
WIZ070-072-022300-
Walworth-Kenosha-
515 PM CDT Tue Jul 2 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KENOSHA COUNTY...
At 515 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Kenosha to near Channel Lake. Movement
was east at 30 mph.
Wind gusts of 50 to 55 mph are possible with these storms.
Locations impacted include...
Kenosha, Pleasant Prairie, Twin Lakes, Paddock Lake, Camp Lake, Genoa
City, Silver Lake, Richmond, Lake Catherine, Powers Lake, Salem,
Bristol and Bassett.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4250 8843 4264 8789 4264 8782 4261 8782
4259 8781 4252 8781 4249 8780 4249 8838
TIME...MOT...LOC 2215Z 276DEG 25KT 4260 8782 4251 8818
STUMPFLocal storm report, Jul 2, 5:19 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
519 PM CDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG 1 SW NORTH BAY 42.76N 87.80W
07/02/2019 RACINE WI AMATEUR RADIO
REPORT OF LARGE TREE DOWN IN AREA OF
INTERSECTION OF CHARLES AND MELVIN. THE
POWER IS OUT AND CELL PHONE SERVICE IS OUT.
TIME ESTIMATED ON RADAR.
&&
MRCLocal storm report, Jul 2, 5:28 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
528 PM CDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND GST 1 E RACINE 42.73N 87.77W
07/02/2019 M51 MPH RACINE WI C-MAN STATION
RACINE REEF WXFLOW STATION.
&&Local storm report, Jul 2, 5:32 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
532 PM CDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG 1 SSW NORTH BAY 42.75N 87.78W
07/02/2019 RACINE WI TRAINED SPOTTER
SEVERAL LARGE TREES DOWN IN AREA 1.3 MILES
NORTH OF DOWNTOWN RACINE. A COUPLE TREES
WERE 16 INCHES IN DIAMETER OR GREATER. TIME
ESTIMATED ON RADAR.
&&
MRCSpecial weather statement, Jul 2, 5:44 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 544 PM CDT Tue Jul 2 2019 WIZ056-057-063-022330- Columbia-Sauk-Dane- 544 PM CDT Tue Jul 2 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN COLUMBIA...NORTHEASTERN SAUK AND NORTH CENTRAL DANE COUNTIES... At 544 PM CDT, a strong thunderstorm was located near Baraboo, moving southeast at 30 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Madison, Waunakee, Baraboo, Windsor, Prairie Du Sac, Lake Wisconsin, Deforest, Lodi, Lake Delton, Poynette, West Baraboo, Dane, Arlington, North Freedom, Merrimac, Harmony Grove, Morrisonville, Token Creek, Interstate 90/94 Interchange and Okee. LAT...LON 4336 8991 4357 8979 4342 8917 4314 8932 TIME...MOT...LOC 2244Z 292DEG 24KT 4342 8976 STUMPF
Special weather statement, Jul 2, 5:49 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
549 PM CDT Tue Jul 2 2019
WIZ071-072-022315-
Racine-Kenosha-
549 PM CDT Tue Jul 2 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL RACINE AND EASTERN
KENOSHA COUNTIES...
At 549 PM CDT, a strong thunderstorm was located near Union Grove,
moving southeast at 30 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
Locations impacted include...
Kenosha, Pleasant Prairie, Sturtevant, Union Grove, Paddock Lake and
Bristol.
LAT...LON 4259 8812 4271 8804 4267 8780 4261 8782
4260 8782 4259 8781 4252 8781 4249 8780
4249 8793
TIME...MOT...LOC 2249Z 292DEG 24KT 4262 8801
STUMPFThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:56 PM CDT | Special Weather Statement | MKX | Washington | 34 min |
| Jul 2, 2:17 PM CDT | Special Weather Statement | MKX | Washington | 28 min |
| Jul 2, 2:24 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Washington | 36 min |
| Jul 2, 2:28 PM CDT | Special Marine Warning | MKX | 62 min | |
| Jul 2, 2:48 PM CDT | Special Weather Statement | MKX | Washington | 27 min |
| Jul 2, 3:21 PM CDT | Special Weather Statement | MKX | Milwaukee, Waukesha | 39 min |
| Jul 2, 4:12 PM CDT | Special Weather Statement | MKX | Milwaukee, Waukesha | 63 min |
| Jul 2, 4:25 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 35 min |
| Jul 2, 4:33 PM CDT | Special Marine Warning | MKX | 57 min | |
| Jul 2, 4:44 PM CDT | Special Weather Statement | MKX | Kenosha | 31 min |
| Jul 2, 4:54 PM CDT | Special Marine Warning | MKX | 96 min | |
| Jul 2, 5:15 PM CDT | Special Weather Statement | MKX | Kenosha | 45 min |
| Jul 2, 5:44 PM CDT | Special Weather Statement | MKX | Columbia | 46 min |
| Jul 2, 5:49 PM CDT | Special Weather Statement | MKX | Kenosha | 26 min |
| Jul 2, 6:28 PM CDT | Special Weather Statement | MKX | Dane | 47 min |
| Jul 2, 6:35 PM CDT | Special Weather Statement | MKX | Jefferson, Rock, Walworth | 55 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.